HomeAnswersPsychiatrycaffeine induced anxiety disorderMy sister has symptoms of caffeine toxicity. Kindly help.

How to manage caffeine-induced anxiety and the associated symptoms?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Sneha Kannan

Published At September 19, 2022
Reviewed AtOctober 12, 2023

Patient's Query

Hi doctor,

My sister has symptoms of caffeine toxicity which mainly consist of laughing for no reason, crying all of a sudden, difficulty in completing a sentence or focusing, and inability to sleep for almost a week. She was first prescribed Quetiapine which helped her in proper sleep. After that, the episodes decreased significantly, but one or two still occurred daily. After that, the doctor prescribed her Oxcarbamazepine and Olanzapine, and I want to ensure if it is necessary to take those drugs. She experienced sudden symptoms due to stress and had around seven big cups of caffeinated coffee daily for the past few weeks.

Hi,

Welcome to icliniq.com.

I understand your concern.

How old is your sister? Are you having parental responsibility and looking after her? The symptoms you have reported suggest an affective disorder or mood instability problem. Oxcarbazepine and Olanzapine are effective medications that act as mood stabilizers and help to relax and sleep better. However, she will need a regular follow-up while taking these medications. Stress could have precipitated the problem, and drinking excessive coffee does not help, particularly affecting sleep. Taking the prescribed medication will help to stabilize the mood. Advise your sister to avoid drinking too many caffeinated drinks. Regular sleep routines and gentle exercise will help in recovery. It is a gradual process and will take at least some weeks. In addition to medication, counseling or therapy may be helpful.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Suresh Kumar G D
Dr. Suresh Kumar G D

Pediatrics

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy